Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 50, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Dec 20, 2021, 4:46 AM CST. It took effect at Dec 20, 2021, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2021, 4:46 AM CST (10:46 UTC)
- In effect from
- Dec 20, 2021, 6:00 PM CST
- Expired
- Dec 21, 2021, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
811 WHUS74 KLIX 201046 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 446 AM CST Mon Dec 20 2021 GMZ536-538-557-201900- /O.EXT.KLIX.SC.Y.0049.000000T0000Z-211220T1200Z/ /O.NEW.KLIX.SC.Y.0050.211221T0000Z-211221T1500Z/ Chandeleur Sound-Breton Sound- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 446 AM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY... * WHAT...For the first Small Craft Advisory, northeast winds 15 to 20 knots with frequent higher gusts.. For the second Small Craft Advisory, north winds 15 to 20 knots with frequent higher gusts. * WHERE...Chandeleur Sound, Breton Sound and Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM. * WHEN...For the Small Craft Advisory, until 6 AM CST early this morning. For the second Small Craft Advisory, from 6 PM this evening to 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-201900- /O.CON.KLIX.SC.Y.0049.000000T0000Z-211220T1200Z/ /O.NEW.KLIX.SC.Y.0050.211221T0000Z-211221T1500Z/ Mississippi Sound- 446 AM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY... * WHAT...For the first Small Craft Advisory, northeast winds 15 to 20 knots with frequent higher gusts.. For the second Small Craft Advisory, north winds 15 to 20 knots with frequent higher gusts. * WHERE...Mississippi Sound. * WHEN...For the Small Craft Advisory, until 6 AM CST early this morning. For the Small Craft Advisory, from 6 PM this evening to 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ534-201900- /O.EXB.KLIX.SC.Y.0049.211221T0000Z-211221T1500Z/ Lake Borgne- 446 AM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY... * WHAT...North winds 15 to 20 knots with frequent higher gusts. * WHERE...Lake Borgne. * WHEN...From 6 PM this evening to 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ575-577-201900- /O.EXT.KLIX.SC.Y.0049.000000T0000Z-211221T2100Z/ Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 446 AM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST TUESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 3 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ550-552-555-570-572-201900- /O.CON.KLIX.SC.Y.0049.000000T0000Z-211221T1500Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 446 AM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
650 WHUS74 KLIX 201634 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1034 AM CST Mon Dec 20 2021 GMZ550-552-555-570-572-210045- /O.CON.KLIX.SC.Y.0049.000000T0000Z-211221T1500Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 1034 AM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ575-577-210045- /O.CON.KLIX.SC.Y.0049.000000T0000Z-211221T2100Z/ Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1034 AM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 3 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-536-538-557-210045- /O.CON.KLIX.SC.Y.0050.211221T0000Z-211221T1500Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 1034 AM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY... * WHAT...For the first Small Craft Advisory, northeast winds 15 to 20 knots with frequent higher gusts.. For the second Small Craft Advisory, north winds 15 to 20 knots with frequent higher gusts. * WHERE...Chandeleur Sound, Breton Sound and Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM. * WHEN...For the Small Craft Advisory, until 6 AM CST early this morning. For the second Small Craft Advisory, from 6 PM this evening to 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ534-210045- /O.CON.KLIX.SC.Y.0049.211221T0000Z-211221T1500Z/ Lake Borgne- 1034 AM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY... * WHAT...North winds 15 to 20 knots with frequent higher gusts. * WHERE...Lake Borgne. * WHEN...From 6 PM this evening to 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
926 WHUS74 KLIX 202101 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 301 PM CST Mon Dec 20 2021 GMZ550-552-555-570-572-210515- /O.CON.KLIX.SC.Y.0049.000000T0000Z-211221T1500Z/ Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 301 PM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ575-577-210515- /O.CON.KLIX.SC.Y.0049.000000T0000Z-211221T2100Z/ Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 301 PM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 3 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-536-538-557-210515- /O.CON.KLIX.SC.Y.0050.211221T0000Z-211221T1500Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 301 PM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...For the first Small Craft Advisory, northeast winds 15 to 20 knots with frequent higher gusts.. For the second Small Craft Advisory, north winds 15 to 20 knots with frequent higher gusts. * WHERE...Chandeleur Sound, Breton Sound and Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM. * WHEN...For the Small Craft Advisory, until 6 AM CST early this morning. For the second Small Craft Advisory, from 6 PM this evening to 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ534-210515- /O.CON.KLIX.SC.Y.0049.211221T0000Z-211221T1500Z/ Lake Borgne- 301 PM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...North winds 15 to 20 knots with frequent higher gusts. * WHERE...Lake Borgne. * WHEN...From 6 PM this evening to 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
042 WHUS74 KLIX 210243 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 843 PM CST Mon Dec 20 2021 GMZ534-550-552-555-570-572-211045- /O.CON.KLIX.SC.Y.0049.000000T0000Z-211221T1500Z/ Lake Borgne- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- 843 PM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-536-538-557-211045- /O.CON.KLIX.SC.Y.0050.000000T0000Z-211221T1500Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 843 PM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...For the first Small Craft Advisory, northeast winds 15 to 20 knots with frequent higher gusts.. For the second Small Craft Advisory, north winds 15 to 20 knots with frequent higher gusts. * WHERE...Chandeleur Sound, Breton Sound and Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM. * WHEN...For the Small Craft Advisory, until 6 AM CST early this morning. For the second Small Craft Advisory, from 6 PM this evening to 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ575-577-211045- /O.CON.KLIX.SC.Y.0049.000000T0000Z-211221T2100Z/ Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 843 PM CST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST TUESDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 3 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
264 WHUS74 KLIX 210940 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 340 AM CST Tue Dec 21 2021 GMZ572-575-577-211745- /O.EXT.KLIX.SC.Y.0049.000000T0000Z-211222T0300Z/ Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 340 AM CST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ534-550-552-555-570-211500- /O.CON.KLIX.SC.Y.0049.000000T0000Z-211221T1500Z/ Lake Borgne- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- 340 AM CST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. Seas 2 to 4 ft for protected or nearshore waters, 5 to 7 ft for open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ532-536-538-557-211500- /O.CON.KLIX.SC.Y.0050.000000T0000Z-211221T1500Z/ Mississippi Sound-Chandeleur Sound-Breton Sound- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- 340 AM CST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Chandeleur Sound, Breton Sound and Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 4:30 AM CST, 16 minutes earlier.
Area forecast discussion, Dec 20, 4:30 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
430 AM CST Mon Dec 20 2021
.SHORT TERM (Today through Wednesday Night)...
A lot to talk about in the short-term portion of the forecast, so
let's get started with early this morning looking at upper-level
charts. A well defined shortwave trough continues to slowly drift
east currently positioned over west-central Texas. Meanwhile in
the lower troposphere to surface layer, we remain in a distinct
post-frontal environment left over after a recent frontal passage
on Saturday. The front has worked pretty far south into the
south-central Gulf of Mexico, and will be the eventual focus for
cyclogenesis later this morning in response to the approaching
shortwave trough and attendant/supportive downstream divergent
flow. Combing through guidance this morning shows rather confident
solutions in regards to low placement, keeping the
strengthening/deepening surface low well to the south of our
marine zones. However in the meantime, as the aforementioned
shortwave trough approaches from the west, we will steadily see an
increase in divergent upper-level flow over the area with plenty
of mid-level vorticity impulses aloft. With a dry/cool post-
frontal environment dominating the surface to lower-tropospheric
layer, this is where the forecast becomes a bit more complicated
as we have two players here both supporting and preventing
precipitation. Pretty distinct stratiform precipitation shield
looking at regional mosaic radar imagery to our south, but is
having a hard time reaching the ground per recent coastal
observations. Soundings really paint a picture at what is going on
this morning, and will start out with the 06Z HRRR (latest as I
type this). Plenty of moisture aloft from around H7 to the
tropopause characterized by a moist-adiabatic thermal profile and
high RH. This deep advection of moisture is directly connected to
progressive SW to NE Pacific flow carried over central Mexico,
accelerated by an H5 jet within subgeostrophic flow. Add to that
divergent mid-level flow and a departing upper-level jet to our
northeast placing the northern Gulf in the divergent quadrant of
an H2/H3 jet, and we have plenty of lift aloft. No doubt today
will be cloudy, but the fly in the ointment comes from below the
mid-levels with very dry lower tropospheric air/subsidence in
place down to the surface. The base of the inversion is just below
925mb, floating to around 950mb or so which means we can use
925mb RH maps to illustrate the areal coverage/placement of driest
air in the lower troposphere well and... lo and behold there is a
wide pocket of post-frontal dry air situated well into just
offshore coastal SE LA. As the aforementioned downstream divergent
lift/moisture continues to pump in aloft, we will likely see
precipitation processes begin at mid-levels, but will evaporate
quickly as virga with the onset of this precip this morning. The
HRRR keeps this inversion going strong all day today, with very
little evaporative cooling/wet bulbing processes. This is
surprising, as I do believe with so much moisture/lift in the mid
to upper-levels, this precipitation shield will grow and thicken
with time and steadily work down and slowly moisten the low-
levels. The degree of which however, is the question. This is how
I approached it starting off with NBM PoP's: I dropped PoPs this
morning to around 18 to 21Z to reflect the lag it will take to
eventually moisten the low-levels, and added chance of sprinkles
for areas lower than 15% to a cut off of 10%, spreading north.
Meaning it may take some time to get light rain to reach the
ground this morning regardless of radar showing elevated echoes
aloft. Now beyond 18/21Z to this evening, short-range guidance
(particularly the RAP) confidently portrays a very strong mid-
level impulse/vort max advecting east into our area, characterized
by strong mid-level wind magnitude gradient just east of the low
height center. 06Z HRRR/HREF catches this strong area of PVA well
by producing precipitation, perhaps a messy band of light to
moderate rain in a curved axis racing east. This is very
plausible, and by this time we should be worked over enough by
evaporative cooling/wetbulbing in the low-levels to get this rain
to reach the ground. Thus, I went the other way with NBM PoP's by
increasing them later this afternoon/evening timed approximately
with short-range guidance. As for temperatures, decided to
confidently place highs on the lower 25th percentile of blends to
account for thick clouds and virga/eventual showers/drizzle later
today and honestly, might not be cool/cold enough - just will need
to watch temperatures closely and update if required. Tricky
forecast, but I love it.
This line of showers and attendant PVA will be quick to push east
this evening, revealing drying conditions after midnight. Fun
fact: It'll be interesting seeing the 12Z KLIX RAOB Tuesday
morning being launched within or just to the south of the closed
upper-level low to our north. RAP forecast H5 temperatures around
-19 to -21C would place us right at the minimum moving average
(well below the 10% moving average) unfortunately probably not
breaking the daily min of -24.7C but won't be far off. Shows the
anomalous depth of cold air associated with this upper-low as it
transitions east over us and across the northern Gulf. But
meanwhile, low clouds will linger behind the departing upper-low,
but how soon clouds can break up becomes the next tricky part of
the forecast. Soundings illustrate a left over, thin axis of 925mb
moisture on the back side of the upper low owing to residual
stratus being stuck around. Greater coverage/depth will be
retained across eastern areas, especially the MS coast but we very
well could see a little bit of breakup for central and western
areas. This is a lower confidence part of the forecast, and did
reflect highs to match current forecast cloud cover leaning on
cooler guidance for the MS coast to near deterministic NBM for
central/western areas.
Going into Tuesday night/Wednesday morning, we finally should
clear out just about entirely as highs pressure digs deep into
the lower MS valley region/NW GOMEX. Good target of opportunity to
lower NBM guidance to the 25th percentile with emphasis on
drainage basins due to radiational cooling. However, the degree
of radiational cooling will depend on if we can get winds to calm
enough. Currently thinking we will with the surface high slipping
in from the west, especially early Wednesday morning with
widespread lows in the mid 30's inland to lower 40's along the
southshore. We finally see ample sunshine during the day on
Wednesday, with no major adjustments to deterministic NBM values.
Still rather chilly, but some moderation given lack of clouds
revealing an overall beautiful day in the forecast. Especially
chilly and cold again Wednesday night and into Thursday morning,
with the same modifications performed with emphasis on drainage
basins and dropped a few degrees along the MS coast, closer within
the vicinity of the high center drifting slowly to our east.
Sorry for the lack of sci-fi galactic nerdy references in the
forecast that a certain colleague of mine typically uses (see
the Long Term below) ;). KLG
.LONG TERM (Thursday through Sunday)...
Its beginning to look a lot like Mustafar, I mean Muspelheim,
errr Mordor; wait why do all of these begin with an M. Overall the
medium range models continue to be in fairly good agreement as we
head to the Christmas weekend. Models have been trending a little
warmer over the last few runs but there are some minor difference
between a few of the ensemble means. One interesting feature that
is now showing up in the OP GFS could make Christmas day even
warmer...ugh. NBM continues to look good and only minor
adjustments made again to warm up a few of the typical locations.
Still looks like a deep ridge will dominate the region but how far
north does the ridge build is a little bit of a question mark. Most
of the models and their ensemble means continue to suggest the ridge
will build north dominating all of the Gulf coast states. The ECS is
the one that was the most pessimistic and suppresses most of the
ridge south keeping it relatively flat through much of the forecast.
This appears to be the outlier and even though there may be a s/w
and an Alberta Clipper moving through the northern CONUS Christmas
Eve and Christmas day, the trough axis just doesn't appear to dig
much more than the Central Plains with the ridge quickly rebounding
north behind it Saturday night and Sunday. This will drive a sfc low
into the Great Lakes and a cold front through the Mid MS Valley and
into the Lower MS Valley on Christmas day but as that front moves
closer to the region it will lose all support and momentum and
instead of helping to cool things off could actually make things
slightly worse by leading to compressional heating ahead of it. Even
with this s/w h5 hghts are still expected to be around 1.5 STD abv
normal and h925 temps could be as high as 18-19C Christmas Day. This
would easily translate into upper 70s and likely a few lower 80s,
provided there is not a lot of cloud cover.
Things could only get worse Sunday and Monday as the ridge only
amplifies more and builds across the entire deep south with the
ridge axis extending north into the TN/OH Valleys. The ridge will
continue to slide east heading into next week but it will
still dominate the region. /CAB/
&&
.AVIATION (06Z TAF Package)...
VFR conditions will continue through the night for most terminals
and could be mostly VFR through the day Monday as cigs will
mostly range from 5-9k ft. Biggest question is rain. How far is
the expansion of the rain shield and how heavy. It will take quite
a while to moisten up the airmass given how dry it is right now
and that is part of the reason we are not anticipating BKN/OVC
cigs below 3k ft. Right now will show mostly VCSH for all
terminals north of I-10/12 while HUM/MSY/NEW we will show -SHRA
through much of the day. /CAB/
&&
.MARINE...
Breezy offshore winds are expected to persist early this morning
following a recent cold front passage, mainly from the MS sound
south into open Gulf waters. Guidance continues to be in good
agreement that winds will slowly taper off for nearshore MS sounds
down to around GMZ577 reaching exercise caution criteria.
However, decided to keep Small Craft Advisory going for frequent
gusts to the south. A surface low is expected to develop along the
remnant frontal boundary well south over the south-central Gulf,
which after this low passes will re-introduce an increase in
northerly offshore winds. Hosted Small Craft Advisory conditions
back up for all areas excluding the tidal lakes later this evening
into early Tuesday. Waves/seas will steadily increase for outer
20-60nm zones in this time frame to around 5-7ft, tapering off as
the low drifts east away from the area and winds diminish Tuesday
afternoon. Thereafter, winds and waves/seas continue to lower as
high pressure builds into the northwestern Gulf, with
clearing/calm conditions into middle to later parts of the week.
Eventual onshore return flow builds late-week into next weekend,
but conditions remain on the calm side. KLG
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 52 38 55 34 / 30 50 0 0
BTR 52 38 57 34 / 50 30 0 0
ASD 56 38 61 34 / 40 50 10 0
MSY 55 45 59 41 / 40 50 0 0
GPT 55 41 57 37 / 40 50 10 0
PQL 55 42 56 34 / 40 60 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 9 AM CST Tuesday for GMZ550-552-555-
570-572.
Small Craft Advisory until 6 AM CST early this morning for
GMZ532-536-538-557.
Small Craft Advisory from 6 PM this evening to 9 AM CST Tuesday
for GMZ532-534-536-538-557.
Small Craft Advisory until 3 PM CST Tuesday for GMZ575-577.
MS...None.
GM...Small Craft Advisory until 9 AM CST Tuesday for GMZ552-555-570-
572.
Small Craft Advisory until 6 AM CST early this morning for
GMZ536-538-557.
Small Craft Advisory from 6 PM this evening to 9 AM CST Tuesday
for GMZ534-536-538-557.
Small Craft Advisory until 3 PM CST Tuesday for GMZ577.
&&Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.